Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 221, NWS Atlanta, GA

July 17, 2013Greene County, Oconee County, Oglethorpe County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 17, 2013, 4:11 PM EDT for Greene County, Oconee County, Oglethorpe County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2013, 4:11 PM EDT (20:11 UTC)
Expired
Jul 17, 2013, 5:00 PM EDT
In force
49 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Greene County, GA, Oconee County, GA, Oglethorpe County, GA

The radar

The Robins AFB radar (KJGX), 123 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1643 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1643 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

576 
WUUS52 KFFC 172011
SVRFFC
GAC133-219-221-172100-
/O.NEW.KFFC.SV.W.0221.130717T2011Z-130717T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
411 PM EDT WED JUL 17 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GREENE COUNTY IN EAST CENTRAL GEORGIA
  SOUTHEASTERN OCONEE COUNTY IN NORTHEAST GEORGIA
  SOUTHWESTERN OGLETHORPE COUNTY IN NORTHEAST GEORGIA

* UNTIL 500 PM EDT

* AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 7 MILES WEST
  OF MAXEYS...MOVING SOUTHWEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BISHOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3375 8312 3364 8336 3369 8340 3372 8344
      3377 8346 3382 8349 3386 8331 3385 8328
      3387 8327 3388 8322
TIME...MOT...LOC 2011Z 062DEG 10KT 3379 8331

$$
2 follow-up statements
657 
WWUS52 KFFC 172036
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
436 PM EDT WED JUL 17 2013

GAC133-172046-
/O.CAN.KFFC.SV.W.0221.000000T0000Z-130717T2100Z/
GREENE GA-
436 PM EDT WED JUL 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GREENE COUNTY IS
CANCELLED...

THE SEVERE STORM HAS EXITED THE WARNED AREA.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3374 8323 3376 8328 3373 8330 3370 8341
      3372 8344 3382 8349 3386 8331 3385 8328
      3387 8326 3388 8322 3380 8317
TIME...MOT...LOC 2036Z 080DEG 9KT 3380 8327

$$

GAC219-221-172100-
/O.CON.KFFC.SV.W.0221.000000T0000Z-130717T2100Z/
OGLETHORPE GA-OCONEE GA-
436 PM EDT WED JUL 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN OCONEE AND WEST CENTRAL OGLETHORPE COUNTIES...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR ROSE HILL...MOVING WEST AT 10
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BARNETT
SHOALS...SALEM...FARMINGTON AND BISHOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3374 8323 3376 8328 3373 8330 3370 8341
      3372 8344 3382 8349 3386 8331 3385 8328
      3387 8326 3388 8322 3380 8317
TIME...MOT...LOC 2036Z 080DEG 9KT 3380 8327

$$
370 
WWUS52 KFFC 172056
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
456 PM EDT WED JUL 17 2013

GAC219-221-172105-
/O.EXP.KFFC.SV.W.0221.000000T0000Z-130717T2100Z/
OGLETHORPE GA-OCONEE GA-
456 PM EDT WED JUL 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OCONEE AND WEST
CENTRAL OGLETHORPE COUNTIES EXPIRES AT 500 PM EDT...

AT 450 PM EDT...A THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING 
DAMAGING WINDS UP TO 40 MPH. THIS STORM WAS LOCATED NEAR ROSE 
HILL...MOVING WEST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SALEM...FARMINGTON AND BISHOP.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3374 8323 3376 8328 3373 8330 3370 8341
      3372 8344 3382 8349 3386 8331 3385 8328
      3387 8326 3388 8322 3380 8317
TIME...MOT...LOC 2055Z 080DEG 9KT 3379 8333

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:37 PM EDT, 34 minutes earlier.

Area forecast discussion, Jul 17, 3:37 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
337 PM EDT WED JUL 17 2013

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
CURRENT SATELLITE LOOP SHOWS MAIN EASTERN WAVE MOVING INTO NE GA AT
THE MOMENT. THE CURRENT RADAR LOP SHOWS SHOWERS AND ISOLATED
THUNDERSTORMS POPPING UP ACROSS NE GA WHICH IS DEFINITELY BEING GENERATED
BY THIS WAVE. THE MAIN ENERGY FROM THIS WAVE IS EXPECTED TO STAY
ACROSS NORTH GA BUT BOTH OUR LOCAL WRF AND THE HRRR SHOW A BIT MORE
DIURNALLY DRIVEN POP UP SHRA/TSRA ACROSS THE STATE THROUGH 02-04Z
TONIGHT. THE SURFACE TO UPPER LEVEL RIDGE KEEPS OUR AREA IN MOIST
EASTERLY FLOW THROUGH THE SHORT TERM. THE MODELS ARE SHOWING ANOTHER
WEAKER WAVE MOVING ACROSS THE AREA THU IN THIS EASTERLY FLOW. WITH
THIS IN MIND SHOULD SEE ANOTHER DIURNALLY DRIVEN CONVECTIVE DAY THU.
THERE IS VERY LITTLE SHEAR IN THIS ATMOSPHERE BUT THE CAPES AND LIS
BOTH PEAK BETWEEN 18Z AND 00Z THIS AFTERNOON AND THURSDAY. TODAY
SHOULD BE THE WARMEST DAY THIS WEEK WITH RISING THICKNESSES TODAY
HOWEVER PRECIP/CLOUDS MAY OFFSET THE WARMING A LITTLE. H5 HEIGHTS
WILL BE DROPPING THURSDAY YIELDING A SLIGHTLY COOLER TEMPS. STAYING
CLOSE TO CURRENT FORECAST TEMPS AS THEY STILL LOOKS GOOD.

01

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NO SIG CHANGES TO THE EXTENDED. ONLY CHANGE WERE TO THE POPS ON
SUNDAY WHERE OUR NEIGHBORS AND GUIDANCE SUGGESTS A LIKELY CHANCE
OF POPS. DECIDED TO GO WITH THAT FOR SUNDAY AFTERNOON. OTHERWISE
UPDATED THE DEWPOINTS...WINDS AND TEMPERATURES WITH NEW GUIDANCE.
HAVE ATTACHED PREVIOUS DISCUSSION FOR BREVITY.

ARG

&&

.PREV DISCUSSION... /ISSUED 730 AM EDT WED JUL 17 2013/

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
/ISSUED AT 355 AM EDT WED JUL 17 2013/
A TRANSITION TAKES PLACE THIS PERIOD FROM EAST FLOW ALOFT TO
WESTERLY FLOW WITH A UPPER TROUGH DEVELOPING OVER THE EASTERN
STATES. GFS AND EUROPEAN ARE SIMILAR WITH THIS CHANGE UNTIL THE
MONDAY TO WEDNESDAY TIME FRAME WHEN THE EUROPEAN MOVES THE TROUGH
TO THE WESTERN ATLANTIC AND THE GFS KEEPS THE UPPER TROUGH OVER THE
OH/TN VALLEYS AS A STRONGER UPPER SHORT WAVE MOVES OVER THE MID U.S.
PLENTY OF MOISTURE AND INSTABILITY THIS PERIOD FOR AT LEAST
SCATTERED SHOWERS AND THUNDERSTORMS FOR MOST AREAS...TENDING TO
MAXIMIZE IN THE AFTERNOON AND EVENING HOURS. DEEPER MOISTURE MOVES
ACROSS THE AREA WITH THE INITIAL ONSET OF THE UPPER TROUGH
SUNDAY/MONDAY AS A FRONT BECOMES STATIONARY JUST N OF GA AND A
SURFACE TROUGH SETS UP FROM THE CAROLINAS INTO GA. TEMPERATURES
GENERALLY CLOSE TO NORMAL EXCEPT HIGH TEMPERATURES WILL RUN
SLIGHTLY BELOW NORMAL FROM SATURDAY ON.

BDL

AVIATION...
18Z UPDATE...
SOME FEW TO SCT CLOUDS FORMING ACROSS THE AREA THIS AFTERNOON.
CLOUDS MAINLY IN THE 4000-6000FT RANGE AND NOT EXPECTING THINGS TO
GO BKN OR OVC. SHRA/TSRA HAVE BEGUN POPPING UP AND SHOULD SEE MORE
COVERAGE OVER THE NEXT FEW HOURS. THESE SHOWER AND THUNDERSTORMS
SHOULD STA OUT OF THE TAF SITES TILL 21Z. THIS CONVECTIVE ACTIVITY
IS DIURNALLY DRIVEN SO SHOULD SEE SHRA/TSRA DIMINISH BY 02-04Z.
WINDS ARE TURNING TO THE EAST AND SHOULD STAY THERE THROUGH THE
TAF PERIOD. NO RESTRICTIONS TO VSBYS EXPECTED EXCEPT IN AND AROUND
TSRA DEVELOPMENT.

//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE HIGH ON ALL ELEMENTS.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  92  71  90 /  40  30  30  40
ATLANTA         74  91  73  88 /  40  30  30  50
BLAIRSVILLE     69  88  68  84 /  40  50  30  50
CARTERSVILLE    70  91  71  89 /  40  40  30  50
COLUMBUS        73  94  73  90 /  20  30  30  50
GAINESVILLE     73  90  73  88 /  40  40  30  50
MACON           71  92  71  90 /  30  30  20  40
ROME            71  92  71  90 /  40  40  30  50
PEACHTREE CITY  71  91  70  89 /  40  30  30  50
VIDALIA         72  93  72  89 /  20  30  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....ARG
AVIATION...01
Hazardous weather outlook, Jul 17, 12:22 PM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1222 PM EDT WED JUL 17 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181630-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1222 PM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE MAINLY THIS AFTERNOON...

WEATHER HAZARDS EXPECTED...
STRONG GUSTY WINDS...LARGE HAIL AND LIGHTNING.

DISCUSSION...
A MOIST AIRMASS AND AFTERNOON INSTABILITY WILL COMBINE AHEAD OF AN
UPPER LEVEL DISTURBANCE...LEADING TO POTENTIAL ISOLATED SEVERE
THUNDERSTORMS. THE BEST CHANCE FOR SEVERE WEATHER WILL BE NORTH OF
A LINE FROM COLUMBUS TO WARRENTON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH TUESDAY...MOST SO
DURING THE AFTERNOON AND EVENING HOURS. THE MAIN HAZARDS WITH BE
GUSTY WINDS...HEAVY RAIN AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 17, 2:41 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 PM EDT WED JUL 17 2013

GAZ013-020-021-171930-
241 PM EDT WED JUL 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN PICKENS...BARTOW AND CHEROKEE COUNTIES UNTIL 330 PM EDT...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS THAT STRETCHED FROM NEAR TALMADGE IN
SOUTHWEST PICKENS COUNTY TO SALACOA VALLEY IN NORTHWEST CHEROKEE
COUNTY. THESE STORMS ARE MOVING SOUTHWEST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS PARTS OF PICKENS...BARTOW AND CHEROKEE COUNTIES THROUGH 330
PM EDT. HEAVY DOWNPOURS COULD CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3440 8479 3440 8474 3442 8473 3442 8472
      3441 8471 3441 8465 3444 8465 3446 8454
      3431 8447 3414 8482 3437 8495
TIME...MOT...LOC 1839Z 061DEG 9KT 3434 8465
Special weather statement, Jul 17, 3:29 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EDT WED JUL 17 2013

GAZ013-021-172000-
329 PM EDT WED JUL 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND SMALL HAIL IN
PICKENS AND NORTH CHEROKEE COUNTIES UNTIL 400 PM EDT...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM NEAR TALMADGE TO SOUTH OF SALACOA VALLEY...
AND SHOWING VERY LITTLE MOVEMENT.

RADAR ESTIMATES AROUND 1 TO 2 INCHES OF RAIN HAS ALREADY FALLEN OVER
THIS AREAS THE PAST HOUR... AND ANOTHER INCH OR MORE IS POSSIBLE.
PONDING OF WATER ALONG LOW LYING... FLOOD PRONE AREAS... ESPECIALLY
ALONG ROADWAYS IS LIKELY. DRIVERS SHOULD USE EXTRA CAUTION AS
INTENSE RAINFALL WILL CAUSE BRIEF FLOODING AND REDUCE VISIBILITIES.

&&

LAT...LON 3435 8443 3422 8465 3434 8466 3435 8464
      3436 8466 3437 8466 3445 8465 3447 8451
TIME...MOT...LOC 1924Z 065DEG 5KT 3439 8457
Special weather statement, Jul 17, 3:40 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EDT WED JUL 17 2013

GAZ053-054-172030-
340 PM EDT WED JUL 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN COWETA AND FAYETTE COUNTIES UNTIL 430 PM EDT...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CANNONGATE...AND MOVING SOUTHWEST AT 10 MPH.

WIND GUSTS OF 45 MPH... PEA SIZED HAIL AND BRIEF HEAVY RAIN ARE
LIKELY AS THIS STORM MOVES ACROSS PARTS OF NORTH COWETA AND WEST
FAYETTE COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE TYRONE...CANNONGATE...PEACHTREE CITY...
MADRAS...THOMAS CROSSROADS...SHARPSBURG...TURIN AND NEWNAN.

&&

LAT...LON 3351 8480 3351 8456 3325 8459 3331 8490
TIME...MOT...LOC 1940Z 024DEG 9KT 3345 8469
Special weather statement, Jul 17, 4:02 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
402 PM EDT WED JUL 17 2013

GAZ032-033-043-044-172045-
402 PM EDT WED JUL 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN COBB...DOUGLAS AND FULTON COUNTIES UNTIL 445 PM EDT...

AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SIX FLAGS OVER GEORGIA...AND MOVING WEST AT
10 TO 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS PARTS OF COBB...DOUGLAS AND FULTON COUNTIES THROUGH 445 PM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BOLTON...
BANKHEAD...VININGS... SANDTOWN... MABLETON... AUSTELL... SWEETWATER
CREEK STATE PARK...LITHIA SPRINGS...DOUGLASVILLE AND CHAPEL HILL.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3379 8475 3379 8473 3385 8472 3389 8445
      3375 8441 3361 8477
TIME...MOT...LOC 2001Z 074DEG 11KT 3380 8453

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 2:41 PM EDTSpecial Weather StatementFFCBartow49 min
Jul 17, 3:29 PM EDTSpecial Weather StatementFFCCherokee31 min
Jul 17, 3:40 PM EDTSpecial Weather StatementFFCCoweta50 min
Jul 17, 3:42 PM EDTFlash Flood WarningFFCCherokee, Pickens6 hr
Jul 17, 4:02 PM EDTSpecial Weather StatementFFCFulton43 min
Jul 17, 4:04 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Fulton41 min
Jul 17, 4:27 PM EDTFlash Flood WarningFFCCoweta, Fulton6 hr
Jul 17, 4:30 PM EDTSpecial Weather StatementFFCPulaski30 min
Jul 17, 4:41 PM EDTSevere Thunderstorm WarningFFCFulton49 min
Jul 17, 4:47 PM EDTSevere Thunderstorm WarningFFCTowns, Union, White43 min
Jul 17, 4:51 PM EDTSpecial Weather StatementFFCLumpkin39 min
Jul 17, 4:52 PM EDTSevere Thunderstorm WarningFFCLumpkin, Union53 min
Jul 17, 4:55 PM EDTSevere Thunderstorm WarningFFCGilmer, Murray50 min
Jul 17, 5:01 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette44 min
Jul 17, 5:06 PM EDTSpecial Weather StatementFFCOglethorpe24 min
Jul 17, 5:08 PM EDTSpecial Weather StatementFFCHall37 min
Jul 17, 5:15 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton45 min
Jul 17, 5:24 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Paulding51 min
Jul 17, 5:55 PM EDTSevere Thunderstorm WarningFFCWhite50 min
Jul 17, 5:55 PM EDTSevere Thunderstorm WarningFFCDeKalb50 min
Jul 17, 5:58 PM EDTSpecial Weather StatementFFCOglethorpe32 min
Jul 17, 6:12 PM EDTFlash Flood WarningFFCDeKalb, Fulton, Gwinnett2 hr
Jul 17, 6:26 PM EDTSpecial Weather StatementFFCHaralson, Polk49 min
Jul 17, 6:30 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson45 min
Jul 17, 6:32 PM EDTSevere Thunderstorm WarningFFCDeKalb, Henry, Rockdale43 min
Jul 17, 6:35 PM EDTSpecial Weather StatementFFCGreene25 min
Jul 17, 6:43 PM EDTSpecial Weather StatementFFCBarrow, Jackson32 min
Jul 17, 6:45 PM EDTSpecial Weather StatementFFCHall45 min
Jul 17, 6:49 PM EDTSpecial Weather StatementFFCMacon26 min
Jul 17, 6:57 PM EDTSevere Thunderstorm WarningFFCWashington48 min
Jul 17, 6:59 PM EDTSevere Thunderstorm WarningFFCHancock46 min
Jul 17, 7:03 PM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett27 min
Jul 17, 7:16 PM EDTSevere Thunderstorm WarningFFCGwinnett44 min
Jul 17, 7:30 PM EDTSevere Thunderstorm WarningFFCBaldwin, Washington, Wilkinson45 min
Jul 17, 7:41 PM EDTSpecial Weather StatementFFCWalton34 min
Jul 17, 7:55 PM EDTSpecial Weather StatementFFCBarrow, Clarke, Gwinnett, Jackson35 min
Jul 17, 7:57 PM EDTSpecial Weather StatementFFCLaurens, Treutlen48 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.